Alert archive / Michigan / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 15, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 19, 2017, 2:56 PM EDT for Lenawee County, Monroe County, Michigan. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2017, 2:56 PM EDT (18:56 UTC)
- Expired
- Jun 19, 2017, 3:16 PM EDT
- In force
- 20 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lenawee County, MI, Monroe County, MI
The radar
The Detroit radar (KDTX), 87 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
657 WUUS53 KDTX 191856 SVRDTX MIC091-115-191945- /O.NEW.KDTX.SV.W.0015.170619T1856Z-170619T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Detroit/Pontiac MI 256 PM EDT MON JUN 19 2017 The National Weather Service in Detroit/Pontiac has issued a * Severe Thunderstorm Warning for... Northwestern Monroe County in southeastern Michigan... East central Lenawee County in southeastern Michigan... * Until 345 PM EDT * At 256 PM EDT, a severe thunderstorm was located near Britton, or 7 miles southeast of Tecumseh, moving northeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will be near, Dundee around 315 PM EDT. Other locations impacted by this severe thunderstorm include Dundee, Britton, Cone, Azalia and Deerfield. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4189 8383 4195 8391 4208 8373 4194 8354 TIME...MOT...LOC 1856Z 246DEG 28KT 4194 8383 HAIL...<.75IN WIND...60MPH $$ JVC
2 follow-up statements
289
WWUS53 KDTX 191907
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
307 PM EDT MON JUN 19 2017
MIC091-191917-
/O.CAN.KDTX.SV.W.0015.000000T0000Z-170619T1945Z/
Lenawee MI-
307 PM EDT MON JUN 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LENAWEE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4191 8372 4195 8377 4202 8377 4208 8373
4194 8354
TIME...MOT...LOC 1907Z 246DEG 28KT 4198 8372
$$
MIC115-191945-
/O.CON.KDTX.SV.W.0015.000000T0000Z-170619T1945Z/
Monroe MI-
307 PM EDT MON JUN 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHWESTERN MONROE COUNTY...
At 307 PM EDT, a severe thunderstorm was located near Dundee, moving
northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Dundee around 310 PM EDT.
Other locations impacted by this severe thunderstorm include Dundee,
Cone and Azalia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4191 8372 4195 8377 4202 8377 4208 8373
4194 8354
TIME...MOT...LOC 1907Z 246DEG 28KT 4198 8372
HAIL...<.75IN
WIND...60MPH
$$
JVC557
WWUS53 KDTX 191916
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
316 PM EDT MON JUN 19 2017
MIC115-191926-
/O.CAN.KDTX.SV.W.0015.000000T0000Z-170619T1945Z/
Monroe MI-
316 PM EDT MON JUN 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONROE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 4191 8372 4195 8377 4202 8377 4208 8373
4194 8354
TIME...MOT...LOC 1916Z 246DEG 28KT 4201 8363
$$
JVCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:56 PM EDT, 2 hours earlier.
Area forecast discussion, Jun 19, 12:56 PM EDT, 2 hours before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 1256 PM EDT Mon Jun 19 2017 .AVIATION... Diurnal heating, combined with passing weak shortwave, will lead to extensive diurnal cu and increase in shower activity. Lightning is also on the increase along the lead edge of the shortwave and will effect mainly the first couple hours of the tafs. Diurnal showers will continue the rest of the afternoon before diminishing with lost of daytime heating. Generally broken mid level deck over night through Tuesday morning. Winds will remain wsw through taf period diminishing somewhat overnight to around 10kts but will increase again Tuesday and become gusty shortly after sunrise. For DTW...Broken MVFR/lower VFR ceilings this afternoon as shower activity increases. Scattered thunder possible for the first several hours of taf period along the lead edge of the shortwave. After the passage expect just scattered showers diminishing around sunset. WSW winds around 15 knots will diminish slightly tonight before increasing again around sunrise Tuesday and becoming gusty to around 25 knots. Sct-bkn vfr tonight and Tuesday with a slight chance of late diurnal light showers. //DTW THRESHOLD PROBABILITIES... * Low for thunderstorms 17z-01z * Medium for cigs aob 5000 ft this afternoon. && .PREV DISCUSSION... Issued at 948 AM EDT Mon Jun 19 2017 UPDATE... No substantive changes to forecast reasoning this morning. Diurnal cu development is already underway over western and northern Lower with radar returns popping up over Wisconsin. Cloud and shower coverage will increase during late morning with SCT/NUM coverage over the CWA during peak heating. Nudged pops upward across the board given observational evidence and strong support by 12z HRRR. Highest pops across the eastern third of the CWA where favorable overlap of diurnal heating/forcing is expected. Fresh grids/ZFP have been sent. PREV DISCUSSION... Issued at 335 AM EDT Mon Jun 19 2017 DISCUSSION... An upper level trough has set up over the Great Lakes and will hold through mid week while several shortwaves track through it. In addition, a trailing surface trough extending back from the strong surface low now over eastern Ontario, will linger over the region with a few troughs rotating around it. Though not an idea setup for severe weather, should be enough support for scattered showers and isolated thunderstorms. First opportunity for precipitation will come this afternoon as a surface trough swings through during the afternoon hours with weak mid level energy moving in aloft. Post cold frontal airmass is notably cooler (70s) and drier (mid 50 dewpoints) than the previous few day, but still enough boundary layer forcing to produce some showers. Cooler air advecting in aloft with 850mb temps falling to around 10C today will produce healthy low level lapse rates in addition to around 500 J/kg of CAPE during peak heating. Lack of shear (sub 20 knots) will prevent storms from organizing but any rapidly developing updrafts could produce some small hail as freezing heights fall to around 700-750mb. Thermal trough slides over on Tuesday with 850mb temps falling further to around 8C. Stronger shortwave drops through the trough across lower MI again during peak heating in the afternoon. Models advertise slightly lower CAPE (sub 500 J/kg) but higher bulk shear values (model average around 30 knots) as 50 knot flow aloft sinks lower in the column to around 10kft. Expect a decent coverage of showers with the compact wave overhead, but should again result in scattered to possibly numerous coverage with brief heavy showers and small hail possible. With coldest airmass overhead, expect highs to fall slightly further into the low-mid 70 range Tuesday. Heights start to increase on Wednesday as the next jet max relocates over the northern plains. This will bring about more westerly flow and help temperatures start to rebound back into the upper 70s. High pressure will slide across the region as well which will keep the area dry through the day. Precip chances do return on Thursday as a warm front tries to lift, and possibly settle, over the area. This combined with any shortwave activity could lead to periodic chances for showers and thunderstorms through the end of the week. Better return flow from the southwest will help temps rise back into the 80s as well. MARINE... An upper level trough will build across the region during the first part of week, bringing scattered showers and possibly a few storms. This activity will be focus mainly during the afternoon and early evening hours during peak daytime heating. Winds during the period will generally be light and westerly. However, a bit of an uptick in wind gusts can be expected late Tuesday into Tuesday night as a shortwave trough sweeps through area around the base of the slowly exiting upper level trough. No headlines are anticipated at this time. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....DRC UPDATE.......JVC DISCUSSION...DRK MARINE.......DG You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Jun 19, 4:12 AM EDT, 10 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 412 AM EDT Mon Jun 19 2017 MIZ047>049-053>055-060>063-068>070-075-076-082-083-200900- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 412 AM EDT Mon Jun 19 2017 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible this afternoon as a cool unstable airmass passes over the area. Severe weather is not expected with these storms but small hail will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated thunderstorms will be possible at times during the upcoming week, particularly in the late afternoon and early evening Tuesday as the cool upper level trough continues to produce somewhat unstable conditions over the Great Lakes. These storm chances will increase to some extent late in the week as warm and humid conditions gradually develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-200900- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 412 AM EDT Mon Jun 19 2017 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible this afternoon as a cool unstable airmass passes over the area. Severe weather is not expected with these storms but small hail will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated thunderstorms will be possible at times during the upcoming week, particularly in the late afternoon and early evening Tuesday as the cool upper level trough continues to produce somewhat unstable conditions over the Great Lakes. These storm chances will increase to some extent late in the week as warm and humid conditions gradually develop. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. DRK
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:01 PM EDT | Special Weather Statement | DTX | Tuscola | 44 min |
| Jun 19, 4:17 PM EDT | Special Weather Statement | DTX | Tuscola | 43 min |
| Jun 19, 4:44 PM EDT | Special Weather Statement | DTX | Sanilac | 61 min |
| Jun 19, 4:45 PM EDT | Special Weather Statement | DTX | Sanilac | 60 min |
| Jun 19, 7:18 PM EDT | Special Weather Statement | DTX | Lapeer | 42 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.